Vibration of beams with double delaminations

Della, C. and Shu, D. W. (2005) Vibration of beams with double delaminations. Journal of Sound and Vibration, 282(3-5), pp. 919-935. (doi: 10.1016/j.jsv.2004.03.052)

Full text not currently available from Enlighten.


The vibration of beams with double delaminations has been solved analytically without resorting to numerical approximation. The beam is analyzed as five interconnected beams using the delaminations as their boundaries. The continuity and boundary conditions are satisfied between adjoining beams. Classical beam theory is applied to each of the beams. A new slenderness ratio specific for vibration is introduced, which is shown to dominate the vibration behavior of the beam. Global, mixed and local vibration modes occur depending upon the slenderness ratios of the delaminated beams. Different vibration behaviors emerge for different sizes, depths, spanwise locations and relative slenderness ratios of the delaminations.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Della, Dr Christian
Authors: Della, C., and Shu, D. W.
Subjects:T Technology > TA Engineering (General). Civil engineering (General)
T Technology > TJ Mechanical engineering and machinery
College/School:College of Science and Engineering > School of Engineering
Journal Name:Journal of Sound and Vibration
ISSN (Online):1095-8568

University Staff: Request a correction | Enlighten Editors: Update this record